Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


How accurate is the streamline diffusion finite element method?
HTML articles powered by AMS MathViewer

by Guohui Zhou PDF
Math. Comp. 66 (1997), 31-44 Request permission


We investigate the optimal accuracy of the streamline diffusion finite element method applied to convection–dominated problems. For linear/bilinear elements the theoretical order of convergence given in the literature is either $O(h^{3/2})$ for quasi–uniform meshes or $O(h^2)$ for some uniform meshes. The determination of the optimal order in general was an open problem. By studying a special type of meshes, it is shown that the streamline diffusion method may actually converge with any order within this range depending on the characterization of the meshes.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 65N30, 65B05, 76M10
  • Retrieve articles in all journals with MSC (1991): 65N30, 65B05, 76M10
Additional Information
  • Guohui Zhou
  • Email:
  • Received by editor(s): June 1, 1995
  • Additional Notes: This work was supported by the Deutsche Forschungsgemeinschaft, SFB 359, Universität Heidelberg, Germany.
  • © Copyright 1997 American Mathematical Society
  • Journal: Math. Comp. 66 (1997), 31-44
  • MSC (1991): Primary 65N30, 65B05, 76M10
  • DOI:
  • MathSciNet review: 1370859